Alert archive / Louisiana / Small Craft Advisories in 2014

Small Craft Advisory 39, NWS New Orleans, LA

September 23, 2014

NWS New Orleans, LA issued this small craft advisory at Sep 23, 2014, 4:06 AM CDT. It took effect at Sep 23, 2014, 10:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2014, 4:06 AM CDT (09:06 UTC)
In effect from
Sep 23, 2014, 10:00 PM CDT
Expired
Sep 25, 2014, 7:00 AM CDT
In force
33 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WHUS74 KLIX 230906
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 AM CDT TUE SEP 23 2014

...STRONG NORTHEAST WINDS AND HAZARDOUS WAVE CONDITIONS EXPECTED
THROUGH EARLY THIS MORNING AND AGAIN LATE TONIGHT THROUGH MIDDAY
ON THURSDAY...

.A COLD FRONT HAS PUSHED OFFSHORE INTO THE NORTH GULF OF MEXICO
WHILE A LARGE HIGH PRESSURE AREA DOMINATES OVER THE EASTERN UNITED
STATES. COOLER AIR MOVING OVER WARM WATER WILL CONTINUE TO CREATE
STRONG AND GUSTY NORTHEAST WINDS EARLY THIS MORNING BEFORE EASING
SLIGHTLY. WINDS AND WAVE HEIGHTS WILL RISE AGAIN LATE THIS EVENING
INTO WEDNESDAY MORNING.

GMZ557-577-231715-
/O.EXT.KLIX.SC.Y.0038.000000T0000Z-140923T1500Z/
/O.NEW.KLIX.SC.Y.0039.140924T0300Z-140925T1800Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
406 AM CDT TUE SEP 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM CDT THURSDAY. 

* WINDS...NORTHEAST 20 TO 25 KNOTS EARLY THIS MORNING WILL EASE TO
  NEAR 15 KNOTS AFTER 10 AM THIS MORNING...THEN EAST TO NORTHEAST
  WINDS WILL RISE TO 15 TO 25 KNOTS LATE THIS EVENING AND REMAIN
  NEAR THESE LEVELS THROUGH MIDDAY ON THURSDAY.

* SEAS...4 TO 6 FEET WITH OCCASIONAL 7 TO 8 FEET WAVES...EASING TO
  3 TO 5 FEET LATE THIS MORNING THROUGH EARLY TONIGHT...THEN
  BUILDING TO 5 TO 8 FEET WITH OCCASIONAL 9 TO 10 FEET WAVES LATE
  TONIGHT THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-550-552-555-570-572-575-231200-
/O.CON.KLIX.SC.Y.0038.000000T0000Z-140923T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
406 AM CDT TUE SEP 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS...NORTHEAST NEAR 20 KNOTS WITH HIGHER GUSTS.

* WAVES...2 TO 4 FEET OVER THE TIDAL LAKES AND SOUNDS...3 TO 6
  FEET OVER THE COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TD
7 follow-up statements
914 
WHUS74 KLIX 232313
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
613 PM CDT TUE SEP 23 2014

...STRONG NORTHEAST WINDS AND HAZARDOUS WAVE CONDITIONS EXPECTED
LATE TONIGHT THROUGH MIDDAY ON THURSDAY...

.A COLD FRONT HAS PUSHED OFFSHORE INTO THE NORTH GULF OF MEXICO
WHILE A LARGE HIGH PRESSURE AREA DOMINATES OVER THE EASTERN
UNITED STATES. COOLER AIR MOVING OVER WARM WATER WILL CONTINUE TO
CREATE STRONG AND GUSTY NORTHEAST WINDS. WINDS AND WAVE HEIGHTS
WILL RISE AGAIN LATE THIS EVENING INTO WEDNESDAY MORNING.

GMZ557-577-240715-
/O.CON.KLIX.SC.Y.0039.140924T0300Z-140925T1800Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
613 PM CDT TUE SEP 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM CDT THURSDAY...

* WINDS...EAST TO NORTHEAST WINDS WILL RISE TO 15 TO 25 KNOTS
  LATE THIS EVENING AND REMAIN NEAR THESE LEVELS THROUGH MIDDAY ON
  THURSDAY.

* SEAS...4 TO 6 FEET WITH OCCASIONAL 7 TO 8 FEET WAVES LATE
  TONIGHT THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


MJH
262 
WHUS74 KLIX 240254
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 PM CDT TUE SEP 23 2014

...STRONG NORTHEAST WINDS AND HAZARDOUS WAVE CONDITIONS EXPECTED
LATE TONIGHT THROUGH MIDDAY ON THURSDAY...

.A COLD FRONT HAS PUSHED OFFSHORE INTO THE NORTH GULF OF MEXICO
WHILE A LARGE HIGH PRESSURE AREA DOMINATES OVER THE EASTERN
UNITED STATES. COOLER AIR MOVING OVER WARM WATER WILL CONTINUE TO
CREATE STRONG AND GUSTY NORTHEAST WINDS. WINDS AND WAVE HEIGHTS
WILL RISE AGAIN OVERNIGHT INTO WEDNESDAY MORNING.

GMZ557-577-241100-
/O.CON.KLIX.SC.Y.0039.140924T0300Z-140925T1800Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
954 PM CDT TUE SEP 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WINDS...EAST TO NORTHEAST WINDS WILL RISE TO 20 TO 25 KNOTS AND
  REMAIN NEAR THESE LEVELS THROUGH MIDDAY ON THURSDAY.

* SEAS...4 TO 6 FEET WITH OCCASIONAL 7 TO 8 FEET WAVES THROUGH
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
672 
WHUS74 KLIX 240844
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CDT WED SEP 24 2014

...STRONG EASTERLY WINDS AND HAZARDOUS WAVE CONDITIONS EXPECTED
TODAY  THROUGH MIDDAY ON THURSDAY...

.THE COMBINATION OF A LARGE HIGH PRESSURE RIDGE OVER THE EASTERN
UNITED STATES...AND A STALLED FRONTAL BOUNDARY OVER THE CENTRAL
GULF OF MEXICO WILL MAINTAIN STRONG EASTERLY WINDS AND HAZARDOUS
WAVE CONDITIONS FOR SMALL CRAFT THOUGH MIDDAY ON THURSDAY. 

GMZ557-577-241645-
/O.CON.KLIX.SC.Y.0039.000000T0000Z-140925T1800Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
344 AM CDT WED SEP 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WINDS...EAST TO NORTHEAST NEAR 20 KNOTS WITH HIGHER GUSTS.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TD
514 
WHUS74 KLIX 241527
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1027 AM CDT WED SEP 24 2014

...STRONG EASTERLY WINDS AND HAZARDOUS WAVE CONDITIONS EXPECTED
TODAY THROUGH MIDDAY ON THURSDAY...

.THE COMBINATION OF A LARGE HIGH PRESSURE RIDGE OVER THE EASTERN
UNITED STATES...AND A STALLED FRONTAL BOUNDARY OVER THE CENTRAL
GULF OF MEXICO WILL MAINTAIN STRONG EASTERLY WINDS AND HAZARDOUS
WAVE CONDITIONS FOR SMALL CRAFT THOUGH MIDDAY ON THURSDAY.

GMZ557-577-242330-
/O.CON.KLIX.SC.Y.0039.000000T0000Z-140925T1800Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1027 AM CDT WED SEP 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WINDS...EAST TO NORTHEAST NEAR 20 KNOTS WITH HIGHER GUSTS.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
327 
WHUS74 KLIX 242036
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT WED SEP 24 2014

...STRONG EASTERLY WINDS AND HAZARDOUS WAVE CONDITIONS EXPECTED
TODAY THROUGH MIDDAY ON THURSDAY...

.THE COMBINATION OF A LARGE HIGH PRESSURE RIDGE OVER THE EASTERN
UNITED STATES...AND A STALLED FRONTAL BOUNDARY OVER THE CENTRAL
GULF OF MEXICO WILL MAINTAIN STRONG EASTERLY WINDS AND HAZARDOUS
WAVE CONDITIONS FOR SMALL CRAFT THOUGH MIDDAY ON THURSDAY.

GMZ557-577-250445-
/O.EXT.KLIX.SC.Y.0039.000000T0000Z-140925T1200Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
336 PM CDT WED SEP 24 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WINDS...EAST TO NORTHEAST NEAR 20 KNOTS WITH HIGHER GUSTS.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
360 
WHUS74 KLIX 250255
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CDT WED SEP 24 2014

...STRONG EASTERLY WINDS AND HAZARDOUS WAVE CONDITIONS EXPECTED
TODAY THROUGH MIDDAY ON THURSDAY...

.THE COMBINATION OF A LARGE HIGH PRESSURE RIDGE OVER THE EASTERN
UNITED STATES...AND A STALLED FRONTAL BOUNDARY OVER THE CENTRAL
GULF OF MEXICO WILL MAINTAIN STRONG EASTERLY WINDS AND HAZARDOUS
WAVE CONDITIONS FOR SMALL CRAFT THOUGH MIDDAY ON THURSDAY.

GMZ557-577-251100-
/O.CON.KLIX.SC.Y.0039.000000T0000Z-140925T1200Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
955 PM CDT WED SEP 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WINDS...EAST TO NORTHEAST NEAR 20 KNOTS WITH HIGHER GUSTS.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
663 
WHUS74 KLIX 250832
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CDT THU SEP 25 2014

...STRONG EASTERLY WINDS AND HAZARDOUS WAVE CONDITIONS EXPECTED
THROUGH THE EARLY MORNING HOURS TODAY...

.THE COMBINATION OF A STRONG HIGH PRESSURE RIDGE OVER THE EASTERN UNITED
STATES AND A STALLED FRONTAL BOUNDARY OVER THE CENTRAL GULF OF
MEXICO WILL MAINTAIN STRONG EASTERLY WINDS AND HAZARDOUS WAVE
CONDITIONS FOR SMALL CRAFT THROUGH THE EARLY MORNING HOURS TODAY.

GMZ557-577-251200-
/O.CON.KLIX.SC.Y.0039.000000T0000Z-140925T1200Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
332 AM CDT THU SEP 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS...EAST NEAR 20 KNOTS WITH HIGHER GUSTS.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:52 AM CDT, 14 minutes earlier.

Area forecast discussion, Sep 23, 3:52 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 AM CDT TUE SEP 23 2014

.SYNOPSIS...

COLD FRONT MOVING THROUGH THE OUTER COASTAL WATERS EARLY THIS
MORNING WITH ONLY A FEW ISOLATED SHOWERS NEAR IT OVER THE OPEN
WATERS. MUCH COOLER AND DRIER AIR HAS MOVED INTO THE AREA WITH DEW
POINTS IN THE MID 50S ACROSS MUCH OF THE AREA. TEMPERATURES HAVE
ALREADY FALLEN INTO THE LOWER AND MIDDLE 60S AWAY FROM MARINE
INFLUENCES. SKIES ARE GENERALLY CLEAR OVER LAND. GUSTY WINDS NEAR
25 MPH JUST DOWNWIND OF LAKE PONTCHARTRAIN SHOULD GRADUALLY RELAX
OVER THE NEXT FEW HOURS.

&&

.SHORT TERM...

VERY LITTLE IN THE WAY OF LOW LEVEL MOISTURE THROUGH THURSDAY.
COULD SEE A FEW ISOLATED SHOWERS THURSDAY OVER THE OPEN COASTAL
WATERS AND EXTREME SOUTHERN COASTAL LOUISIANA AS BOUNDARY TRIES TO
WORK BACK TO THE NORTH. THE DRIER AIR IN PLACE WILL BRING SLIGHTLY
GREATER THAN NORMAL DIURNAL TEMPERATURE SPREADS...WITH LOWS JUST
BELOW NORMAL AND HIGHS NEAR TO SLIGHTLY ABOVE NORMAL THROUGH
THURSDAY. WILL TREND/BLEND TOWARD THE COOLER LOWS AND WARMER HIGHS
THROUGH THURSDAY. 35

&&

.LONG TERM...

BOTH ECMWF AND GFS SCENARIOS DEPICT WEAK UPPER LOWS ACROSS THE
GREAT PLAINS OVER THE WEEKEND...BUT DIFFER ON TIMING...STRENGTH
AND LOCATION OF SPOKES OF ENERGY MOVING AROUND THE LOW. MOISTURE
UNLIKELY TO BE DEEP ENOUGH FOR SIGNIFICANT PRECIPITATION PRIOR TO
MIDDAY SATURDAY. WILL CONTINUE PREVIOUS FORECAST TRENDS OF CHANCE
POPS FOR SATURDAY THROUGH MONDAY. ECMWF SOLUTION SWEEPS MOISTURE
OUT OF THE AREA LATE MONDAY...AND GFS SHOWS SHORTWAVE RIDGING ON
TUESDAY...SO WILL KEEP FORECAST TRENDING IN THAT DIRECTION FOR DAY
8. TEMPERATURES SHOULD BE NEAR TO ABOVE NORMAL...ALTHOUGH CLOUDS
AND PRECIPITATION COULD HOLD THINGS DOWN A LITTLE ON SATURDAY AND
SUNDAY.

PERSISTENT EAST WINDS COULD ENHANCE TIDES ON EAST FACING
SHORELINES TOWARD THE END OF THE WEEK.

&&

.AVIATION...

DRY AIR BEHIND COLD FRONT WILL RESULT IN CLEAR SKIES AND EXCELLENT
VSBYS THROUGH 06Z WEDNESDAY. SOME CLOUD DECKS 035-050 MAY DEVELOP IN
COASTAL AREAS OF SOUTHEAST LA AND POSSIBLY KMSY/KNEW/KHUM BETWEEN
06-12Z WEDNESDAY. NORTHEAST WINDS WILL REMAIN STRONGER AND GUSTY AT
KMSY AND KNEW OVERNIGHT THROUGH ABOUT 11-12Z THIS MORNING BEFORE
DROPPING TO 10 TO 12 KNOTS AFTER 12Z. 22/TD

&&

.MARINE...

THE STRONG COLD FRONT HAS PUSHED OFFSHORE...AND THE COLD AIR
ADVECTION OVER THE WARM WATERS IS PRODUCING STEEP LAPSE RATES OVER
THE WATERS AND GUSTY WINDS. NORTHEAST WINDS OF 20 TO 25 KNOTS WERE
OCCURRING ACROSS THE MARINE AREA AND A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL WATERS UNTIL 7 AM THIS MORNING...EXCEPT THE EASTERN
COASTAL WATERS WILL NOW HAVE A SMALL CRAFT ADVISORY IN EFFECT UNTIL
10 AM TODAY. SEAS WILL CONTINUE BUILDING INTO THE 5 TO 6 FEET RANGE.
THE ADVISORY OVER THESE EASTERN COASTAL ZONES HAD BEEN IN EFFECT
CONTINUOUSLY THROUGH WEDNESDAY...BUT THERE IS EXPECTED TO BE A LULL
PERIOD WITH WINDS WELL BELOW 20 KNOTS FROM 10 AM TO ABOUT 10 PM
TODAY/TONIGHT...SO THE ADVISORY WILL NOT BE IN EFFECT DURING THAT
TIME.

HIGH PRESSURE AND COOLER AIR OVER LAND WILL ONCE AGAIN CAUSE
WINDS TO CYCLE BACK UP TO 20 KNOTS OR GREATER OVER THE COASTAL
WATERS EAST AND NORTHEAST OF SOUTHWEST PASS BY LATE EVENING...SO A
SMALL CRAFT ADVISORY WILL GO BACK INTO EFFECT AT 10 PM TONIGHT.
A TIGHT PRESSURE GRADIENT IS EXPECTED TO PERSIST BETWEEN AN
EXPANSIVE HIGH PRESSURE AREA OVER THE EASTERN STATES AND LOWER
PRESSURES OVER THE GULF OF MEXICO THROUGH THE EARLY PART OF THE
WEEKEND. EAST TO NORTHEAST WINDS ARE EXPECTED TO RANGE FROM 15 TO 25
KNOTS FROM WEDNESDAY THROUGH EARLY THURSDAY ACROSS THE COASTAL WATERS
AND SOUNDS...THEN 15 TO 20 KNOTS DURING MOST OF THE PERIOD FROM
LATER THURSDAY THROUGH SATURDAY NIGHT FOR MOST OF THE MARINE AREA.
SEAS WILL LIKELY BUILD INTO THE 7 TO 8 FEET RANGE OVER SOME OF THE
EASTERN WATERS LATE TONIGHT AND EARLY WEDNESDAY...THEN MOSTLY IN THE
5 TO 7 FEET RANGE FROM LATER WEDNESDAY THROUGH THURSDAY MORNING.

22/TD

&&

.DECISION SUPPORT...

DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  60  86  63 /   0  10  10  10
BTR  85  62  88  64 /   0  10  10  10
ASD  85  65  86  66 /   0  10  10  10
MSY  84  69  86  71 /   0  10  10  10
GPT  85  66  86  68 /   0  10  10  10
PQL  84  65  86  66 /   0  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 10 PM TUESDAY TO 1 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE
     ISLAND LA FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 10 PM TUESDAY TO 1 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE
     ISLAND LA FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM.

&&
Hazardous weather outlook, Sep 22, 6:10 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 PM CDT MON SEP 22 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
610 PM CDT MON SEP 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED OVER COASTAL
MISSISSIPPI...SOUTHEAST LOUISIANA AND COASTAL WATERS THIS
EVENING. OCCASIONAL LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN
MAY OCCUR...HOWEVER SEVERE WEATHER IS NOT EXPECTED.

STRONG NORTHEAST WINDS OF 20 KNOTS OR GREATER WILL SPREAD OVER THE
COASTAL WATERS THROUGH TONIGHT...AND CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT ACROSS THE TIDAL LAKES...SOUNDS...AND COASTAL
WATERS NORTHEAST OF SOUTHWEST PASS. A SMALL CRAFT ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVE CONDITIONS MAY CREATE POTENTIALLY HAZARDOUS
CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL
WATERS...SOUNDS...AND POSSIBLY THE TIDAL LAKES MUCH OF THE PERIOD
FROM TUESDAY THROUGH FRIDAY NIGHT. EASTWARD FACING SHORES MAY
EXPERIENCE TIDE LEVELS AROUND A FOOT ABOVE NORMAL THROUGH THIS
PERIOD.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY OFFSHORE AND IN
SOME COASTAL AREAS WEDNESDAY THROUGH FRIDAY...THEN ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK
AREA OVER THE WEEKEND. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.